Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 9, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 26, 2018, 3:31 PM EDT. It took effect at Mar 27, 2018, 4:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 3:31 PM EDT (19:31 UTC)
- In effect from
- Mar 27, 2018, 4:00 AM EDT
- Expired
- Mar 27, 2018, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
357 WHUS71 KCLE 261931 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 331 PM EDT Mon Mar 26 2018 LEZ148-149-270345- /O.NEW.KCLE.SC.Y.0009.180327T0800Z-180328T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 331 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT TUESDAY... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 4 AM to 8 PM EDT Tuesday. * WINDS...South 15 to 25 knots with gusts to 35 knots. * WAVES...2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
4 follow-up statements
994 WHUS71 KCLE 270102 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 902 PM EDT Mon Mar 26 2018 LEZ148-149-270915- /O.CON.KCLE.SC.Y.0009.180327T0800Z-180328T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 902 PM EDT Mon Mar 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT TUESDAY... * WINDS...South 15 to 25 knots with gusts to 35 knots. * WAVES...2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
711 WHUS71 KCLE 270802 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 402 AM EDT Tue Mar 27 2018 LEZ148-149-271615- /O.CON.KCLE.SC.Y.0009.000000T0000Z-180328T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 402 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 25 knots with gusts up to 35 knots. * WAVES...2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
473 WHUS71 KCLE 271340 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 940 AM EDT Tue Mar 27 2018 LEZ148-149-272145- /O.CON.KCLE.SC.Y.0009.000000T0000Z-180328T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 940 AM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 25 knots with gusts up to 40 knots. * WAVES...2 feet or less due to the presence of ice sheets. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
133 WHUS71 KCLE 271947 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 347 PM EDT Tue Mar 27 2018 LEZ148-149-280000- /O.CON.KCLE.SC.Y.0009.000000T0000Z-180328T0000Z/ Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 347 PM EDT Tue Mar 27 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...South 15 to 20 knots with gusts up to 25 knots. * WAVES...Around 2 feet or less. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 2:58 PM EDT, 33 minutes earlier.
Area forecast discussion, Mar 26, 2:58 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
258 PM EDT Mon Mar 26 2018
.SYNOPSIS...
High pressure will continue to move off to the east as low
pressure moving out of the Plains reaches the western Great
Lakes tonight. This will lift a warm front north across the
area tomorrow. A slow moving frontal boundary will shift east
of the area on Wednesday as high pressure moves into the Central
Great Lakes.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
Low clouds continue to slowly move northward into western Ohio
as the area of high pressure that has been influencing the
region continues to move off to the east. Much of the central
and eastern half of the area will remain mostly/partly clear
until shortly before precipitation arrives tonight.
As warm air advection ramps up tonight, rain showers are
expected to move into western Ohio around or a little after
midnight. With a 50+ knot low level jet, we could still a rumble
of thunder or two across western Ohio. Rain will continue to
spread east overnight, reaching the I-71 corridor by around 4AM
and northwest Pennsylvania around sunrise. Far eastern portions
of Erie and Crawford Counties in NW PA could start off as
freezing rain if the precipitation arrives before temperatures
warm above freezing. No ice accumulation is expected.
As we head into the afternoon hours on Tuesday, precipitation
will become more scattered in nature as we are in the warm
sector. Temperatures Tuesday afternoon will range from the mid-
40s across northwest PA to the lower 50s across western Ohio. A
weak and diminishing cold front will begin to move in from the
west Tuesday night, which will cause the rain to become
widespread once again. Total rain fall accumulations through
Tuesday night are expected to range from around an inch to an
inch and a quarter.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
The models have trended toward a faster frontal passage on Wednesday
but the forecast following Wednesday remains uncertain since there
will likely be at least one or two waves of low pressure develop in
the deepening trough aloft, and the front will not be in a hurry to
move east.
It would seem that a wave of low pressure will track northeast
across the area later Thursday into Thursday night. The ECMWF starts
out the deepest on Thursday but has a convective feedback look to
it. The CMC deepens the low as it comes northeast Thursday night and
seems a bit too strong. The low confidence forecast will essentially
be an average of the models with higher pops and QPF across the
southern and eastern part of the forecast area and somewhat lower
pops for northwest Ohio Thursday into Friday.
Temperatures are problematic as well. The thermal boundary will not
be great but the temperature differences especially near Lake Erie
will be noticeable if the wind is northeast versus south. Again, the
forecast will be a compromise solution for now with warmer temps to
the southeast and cooler across northwest Ohio and near Lake Erie.
It may be cold enough by Friday morning for precip to change or mix
with snow, especially across northwest Ohio, assuming there is any
precipitation remaining.
&&
.LONG TERM /FRIDAY NIGHT THROUGH SUNDAY/...
Significant model differences begin Friday. By 00Z Saturday
models are completely out of phase with the 12Z GFS showing high
pressure across the lower Ohio valley while the ECMWF (00Z)
shows low pressure. The 12Z ECMWF, as it comes in, does not
fully resolve these differences so for now have sided again with
the blended model solution for all fields. Temperatures will be
from the mid 40s to lower 50s Saturday through Monday which is
near to a couple degrees below normal. Best chance for precip
Friday night and again Monday. Pops no higher than chance given
low confidence.
&&
.AVIATION /18Z Monday THROUGH Saturday/...
VFR conditions will continue through around 06Z before rain
begins to move in from the west. MVFR/IFR conditions will
quickly spread across western areas within an hour or two of the
rain arriving. By 12Z Tuesday, all sites west of a CLE-CAK line
are expected to be MVFR with IFR arriving shortly after. Expect
VFR conditions to come to an end at KERI by 15Z. Rain will
become more scattered in nature during the afternoon hours on
Tuesday, but is expected to fill back in everywhere Tuesday
night. Southerly winds will be breezy through the period with
gusts to around 25 knots expected.
.Outlook...Non-VFR continuing into Wednesday morning. Non-VFR
possible again Thursday into Friday.
&&
.MARINE...
Winds will continue to veer from southeast to south on Lake Erie
tonight into Tuesday. Winds will increase as the low level jet
pushes east across the eastern Great Lakes. The highest winds will
occur along the south shore where a small craft advisory may be
needed east of Ashtabula, especially along the Erie County PA
lakeshore where downslope winds will gust over 30 knots.
A weakening cold front will drift across Lake Erie early on
Wednesday and winds will become light NNE. Low confidence wind
forecast mid week as a series of waves of low pressure develop
across the Mississippi Valley and track toward Lake Erie. It will
take until Thursday night or Friday for the system to be east of
Lake Erie at which point winds will pick up from the be NNW or
NNE.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 4 AM to 8 PM EDT Tuesday for LEZ148-
149.
&&
SYNOPSIS...Mottice
NEAR TERM...Mottice
SHORT TERM...Kosarik
LONG TERM...TK
AVIATION...Mottice
MARINE...KosarikHazardous weather outlook, Mar 26, 3:04 PM EDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 304 PM EDT Mon Mar 26 2018 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-271915- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 304 PM EDT Mon Mar 26 2018 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.